Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 24, 2011, 10:42 AM CDT for Boone County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 10:42 AM CDT (15:42 UTC)
- Expired
- Apr 24, 2011, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, AR, Newton County, AR
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WGUS54 KLZK 241542
FFWLZK
ARC009-101-241900-
/O.NEW.KLZK.FF.W.0014.110424T1542Z-110424T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1042 AM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 200 PM CDT
* AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR GREEN FOREST TO 7 MILES EAST OF MOUNTAINBURG.
DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN
OVER PARTS OF THE WARNED AREA WITH ADDITIONAL HEAVY RAIN EXPECTED.
FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER
OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME
TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOST VALLEY SP... HARRISON... WININGTON...
WILLIS... WESTERN GROVE... WALNUT...
VALLEY SPRINGS... UPPER BUFFALO WILDERNESS AREA...
SELF... ROBERSON HOLLOW... RED BANK...
PRUITT... PIERCETOWN... OMAHA...
OLVEY... MYRTLE... LEAD HILL...
JASPER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3650 9289 3613 9288 3611 9293 3582 9294
3575 9352 3589 9352 3593 9349 3595 9350
3597 9345 3608 9344 3609 9348 3612 9348
3614 9330 3649 9330
$$
441 follow-up statement
435
WGUS74 KLZK 241851
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
148 PM CDT SUN APR 24 2011
ARC009-101-241900-
/O.CON.KLZK.FF.W.0014.000000T0000Z-110424T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE AR-NEWTON AR-
148 PM CDT SUN APR 24 2011
...FLASH FLOOD WARNING EXPIRE AT 200 PM CDT...
* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IS ONLY
SHOWING LIGHT PRECIPITATION OVER THE WARNED AREA AT THIS TIME.
THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 200
PM CDT. ADDITIONAL HEAVY RAIN WILL BE POSSIBLE OVER THE NEXT
SEVERAL DAYS ACROSS ALL OF NORTHERN ARKANSAS WITH ADDITIONAL FLASH
FLOODING LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3650 9289 3613 9288 3611 9293 3582 9294
3575 9352 3589 9352 3593 9349 3595 9350
3597 9345 3608 9344 3609 9348 3612 9348
3614 9330 3649 9330
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 6:37 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 24, 6:37 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 637 AM CDT SUN APR 24 2011 .AVIATION... TSRA JUST TO THE WEST OF THE STATE LINE...WITH THUNDER REDEVELOPING ACROSS THE NORTHERN SITES LATER THIS AFTERNOON. NORTH OF THE FRONT...FOG HAS DEVELOPED...AND WILL LAST FOR THE NEXT COUPLE OF HOURS UNTIL THE FRONT MOVES BACK NORTH. STRATUS MOVING NORTH FROM THE GULF...AND IS ALREADY AT KHOT. THIS WILL LIFT BY 15Z...BUT WILL REMAIN MVFR. HAVE ADDED VCTS TO KHOT AND KLIT FOR THIS AFTERNOON...WITH CONVECTION DECREASING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 522 AM CDT SUN APR 24 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT THE STAKES JUST KEEP GOING UP AS FAR AS THE FLOOD POTENTIAL ACROSS THE STATE. NORTHERN ARKANSAS WILL BE THE FIRST PROBLEM AREA...WITH ONE TO MORE THAN THREE INCHES OF RAIN ALREADY...AND ANOTHER TWO TO FOUR INCHES COMING. THERE IS A FLASH FLOOD WATCH THROUGH TONIGHT FOR THE NORTH...AND BUMPED UP THE WORDING TO STRESS SERIOUS FLOODING POSSIBLE. WOULD FULLY EXPECT TO HAVE HIGH WATER RESCUES AND ROAD CLOSURES IN PARTS OF THE NORTH. THE BAD NEWS IS THAT IT IS NOT OVER. THE STALLED FRONT FOCUSING ALL THE RAIN IN THE NORTH WILL DRIFT SOUTHWARD THE NEXT COUPLE OF DAYS STORM SYSTEMS FORM ALONG THE BOUNDARY. PRECIPITATION WILL BECOME WIDESPREAD AND HEAVY MONDAY AND TUESDAY...WITH MORE FLASH FLOODING/SOME RIVER FLOODING EXPECTED. QPF THROUGH EARLY WEDNESDAY CALLS FOR WIDESPREAD 4 TO 6 INCH AMOUNTS ACROSS ARKANSAS...AND LOCALLY OVER 8 INCHES. WHILE THIS CAN BE TAKEN AS A GOOD THING CONSIDERING EXISTING LONG TERM DROUGHT CONDITIONS...IT IS NOT SO GOOD THAT THE RAIN WILL ALL COME AT ONCE. IN THE END...THIS COULD BE A MAJOR HIGH WATER EVENT. ALONG WITH THE RAIN WILL COME A SIGNIFICANT SEVERE WEATHER EPISODE... ESPECIALLY MONDAY. THIS IS WHEN THE FRONT WILL MAKE ITS FIRST DIVE TO THE SOUTH IN VERY WARM/MOIST/UNSTABLE AIR. THERE WILL BE PLENTY OF ENERGY TO PLAY WITH...AND SEVERE STORMS WILL BE LIKELY. THE RAIN/SEVERE WEATHER WILL FINALLY EXIT WITH THE FRONT LATE ON WEDNESDAY...WITH DRIER AND COOLER AIR BEHIND THE FRONT ON THURSDAY. LONG TERM...THURSDAY THROUGH SATURDAY SYSTEM THAT WILL PLAGUE THE AREA THROUGH THE SHORT TERM WILL BE EAST OF THE STATE BY THURSDAY. HIGH PRESSURE WILL MOVE INTO THE REGION...WITH DRIER AIR RETURNING. SOUTHERLY FLOW WILL RETURN TO THE STATE FRIDAY...WITH MOISTURE RETURNING AHEAD OF THE NEXT SYSTEM FOR SATURDAY. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED... WITH HIGHS IN THE 70S TO THE LOWER 80S. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE-FULTON- IZARD-JOHNSON-MARION-NEWTON-SEARCY-SHARP-STONE. && AVIATION...58
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 24 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE NORTHWEST HALF OF THE STATE TODAY...AS A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN ARKANSAS. DUE TO THE LARGE AMOUNT OF MOISTURE ACROSS THE STATE...HEAVY RAINFALL WILL BE A CONCERN. MANY AREAS ACROSS NORTHERN ARKANSAS HAVE ALREADY RECEIVED OVER 2 INCHES OF RAINFALL...AND WITH AT LEAST TWO MORE INCHES EXPECTED TODAY AND TONIGHT...FLASH FLOODING WILL BE A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARKANSAS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND WESTERN ARKANSAS THIS AFTERNOON AND TONIGHT. THE MAIN CONCERNS WILL BE VERY LARGE HAIL AND ISOLATED TORNADOES...MAINLY NORTH OF A LINE FROM GLENWOOD...TO CONWAY...TO NEWPORT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS MONDAY...WITH A WARM FRONT MOVING NORTH OF THE STATE. AS THE COLD FRONT MOVES SOUTHEAST...STRONG TO SEVERE STORMS WILL POSSIBLE MONDAY...WITH A MODERATE RISK OF SEVERE WEATHER. AGAIN...THE MAIN CONCERNS WILL BE VERY LARGE HAIL AND THE POSSIBILITY OF TORNADOES ACROSS THE ENTIRE AREA. THIS SCENARIO WILL BE REPEATED TUESDAY...AS THE FRONT WILL REMAIN OVER THE STATE. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS PORTIONS OF THE STATE OVER THE NEXT SEVERAL DAYS...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL ONLY INCREASE WITH TIME. THE AREAS WITH THE GREATEST THREAT FOR HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS WILL BE ACROSS THE NORTHERN THIRD OF THE STATE...BUT THE CONCERN WILL SHIFT SOUTH AS THE FRONT MOVES ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE NEXT SEVERAL DAYS...FOR SEVERE WEATHER AND FLOODING CONCERNS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Newton | 47 min |
| Apr 23, 7:57 PM CDT | Tornado Warning | LZK | Newton | 48 min |
| Apr 23, 8:42 PM CDT | Tornado Warning | LZK | Marion, Newton, Searcy | 48 min |
| Apr 23, 9:26 PM CDT | Tornado Warning | LZK | Baxter, Marion, Searcy, Stone | 24 min |
| Apr 23, 10:25 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 3 hr |
| Apr 24, 1:56 AM CDT | Flash Flood Warning | LZK | Baxter, Boone, Marion | 3 hr |
| Apr 24, 4:48 AM CDT | River Flood Advisory | LZK | Fulton, Sharp | 36 hr |
| Apr 24, 5:04 AM CDT | River Flood Advisory | LZK | Clay | 36 hr |
| Apr 24, 9:04 AM CDT | River Flood Advisory | LZK | Searcy | 36 hr |
| Apr 24, 9:06 AM CDT | River Flood Advisory | LZK | Izard, Stone | 36 hr |
| Apr 24, 9:08 AM CDT | River Flood Advisory | LZK | Independence | 36 hr |
| Apr 24, 9:47 AM CDT | River Flood Warning | LZK | Clay | 12 days |
| Apr 24, 9:47 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 3 days |
| Apr 24, 9:47 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 5 days |
| Apr 24, 11:24 AM CDT | Special Weather Statement | LZK | Johnson, Newton | 61 min |
| Apr 24, 11:36 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 39 min |
| Apr 24, 12:05 PM CDT | Tornado Warning | LZK | Johnson, Logan, Newton, Pope | 25 min |
| Apr 24, 12:07 PM CDT | Tornado Warning | LZK | Johnson, Newton, Pope | 23 min |
| Apr 24, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 47 min |
| Apr 24, 12:20 PM CDT | Tornado Warning | LZK | Newton, Searcy | 25 min |
| Apr 24, 12:28 PM CDT | Tornado Warning | LZK | Conway, Johnson, Pope, Searcy, Van Buren | 47 min |
| Apr 24, 12:43 PM CDT | Tornado Warning | LZK | Marion, Newton, Pope, Searcy, Van Buren | 18 min |
| Apr 24, 1:02 PM CDT | Special Weather Statement | LZK | Scott | 48 min |
| Apr 24, 1:04 PM CDT | River Flood Warning | LZK | Independence, Jackson | 22 days |
| Apr 24, 1:14 PM CDT | Tornado Warning | LZK | Conway, Pope, Searcy, Van Buren | 46 min |
| Apr 24, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 37 min |
| Apr 24, 1:32 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 43 min |
| Apr 24, 1:35 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 40 min |
| Apr 24, 1:36 PM CDT | Special Weather Statement | LZK | Logan | 44 min |
| Apr 24, 1:43 PM CDT | Tornado Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 47 min |
| Apr 24, 1:55 PM CDT | Tornado Warning | LZK | Cleburne, Searcy, Stone, Van Buren | 16 min |
| Apr 24, 2:11 PM CDT | Tornado Warning | LZK | Cleburne, Conway, Van Buren | 41 min |
| Apr 24, 2:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 23 min |
| Apr 24, 2:32 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 43 min |
| Apr 24, 2:32 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 43 min |
| Apr 24, 2:41 PM CDT | Special Weather Statement | LZK | Pope, Yell | 44 min |
| Apr 24, 2:50 PM CDT | Special Weather Statement | LZK | Faulkner | 45 min |
| Apr 24, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 24 min |
| Apr 24, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Stone, Van Buren | 51 min |
| Apr 24, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 19 min |
| Apr 24, 3:29 PM CDT | River Flood Warning | LZK | Searcy | 68 hr |
| Apr 24, 3:29 PM CDT | River Flood Warning | LZK | Izard, Stone | 3 days |
| Apr 24, 3:31 PM CDT | River Flood Warning | LZK | Independence | 4 days |
| Apr 24, 3:37 PM CDT | Special Weather Statement | LZK | Sharp | 48 min |
| Apr 24, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 38 min |
| Apr 24, 3:56 PM CDT | Special Weather Statement | LZK | Sharp | 44 min |
| Apr 24, 4:03 PM CDT | Special Weather Statement | LZK | Cleburne | 47 min |
| Apr 24, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 47 min |
| Apr 24, 4:25 PM CDT | Flash Flood Watch | LZK | Arkansas, Clark, Cleburne, Cleveland, Conway, Dallas and 17 more | 68 hr |
| Apr 24, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 42 min |
| Apr 24, 4:54 PM CDT | Tornado Warning | LZK | Independence, Jackson | 23 min |
| Apr 24, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 22 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.